A 26 year old African American male with Graves' disease, on methimazole and propranolol in preparation for ablation with radioactive iodine, was instructed to stop methimazole. About one week later he presented to the emergency room reporting acute onset of weakness of lower extremities along with palpitations and racing of heart. Abrupt onset of weakness one day prior to admission did not let him leave the bed. Review of systems otherwise was unremarkable. Family history was positive for Graves' disease. On physical examination, blood pressure: 150/74, pulse: 145 (sinus tachycardia), afebrile. He exhibited severe exophthalmus and diffuse goiter. Muscle strength of lower extremities was 1/5 bilaterally and deep tendon reflexes were 1+. Neurological examination otherwise was nonfocal. His FT4 at the time of stopping methimazole was 4.4 ng/dL (normal range: 0.58-1.64 ng/dL) but at the time of paralysis had increased to more than 5.8 ng/dL. His total T3 was increased to more than 800 ng/dL (normal range: 87-178). TSI was 414 (normal < 130). His potassium at the time of stopping methimazole was 4.3 but at presentation was 2.1. His ALT and AST also at the time of presentation increased to 92 and 91 but after control of symptoms using a high dose of propranolol were normalized. Ionized calcium at presentation was 1.6 mM (normal range 1.12 to 1.32 mM) and later with control of thyrotoxicosis returned to normal. Following replacement of potassium and treatment with a high dose of propranolol to control hyperthyroid state, hypokalemia resolved and muscle strength came back to normal. Thyrotoxic hypokalemic periodic paralysis (THPP) is a common complication of hyperthyroidism among Asians but is an uncommon problem in the United States, where most cases have been described in Caucasians and rarely in African Americans. Graves' disease is the most common cause of THPP in affected patients, but it has been reported with other causes of thyrotoxicosis. Potassium replacement during an acute attack will shorten the duration of the episode. In our African American case, replacement of potassium and treatment with propranolol and, later, ablation with radioactive iodine led to resolution of hypokalemia and weakness.